2nd Round of Chemo Done

Had my 2nd round of chemo this past Thursday. Prior to that, I met with my onc and said after one round of chemo and one shot of Lupton, my PSA dropped significantly from 415 to 6.5. We were both thrilled. Also met with my urologist last week who said he will monitor my quality of life. He knew that my sexual libido would be impacted and he recommended viagra or an injection to the penis with using a pump will reverse the erectile dysfunction to get my mojo back. Of course my eyes lit up and expressed my interest. I am 52 and have not made love to my wife for nearly 4 months but she has been so supportive since ive been diagnosed. Does viagra or usage of a pump work to reverse the ED? May God bless us all- Nick

17 Replies

oldestnewest
  • Hi, at your age try Viagra or Cialis, it may work. I have been on Lupron for 5 and 1/2 years and to be honest I am not seeking an orgasm. I fine that loving and hugging and using other means of vibrators etc. are just as effective for the spouse. What I m trying to say is that my sex drive is not what it was, but I am alive with a PSA of 0.00 and very few side effects. My life has changed. For example when I was younger I would go to a bar and look at women across the bar and say to myself "do her" or "not do her." Well now I think of all women and men for who they are not inside as a good or bad person. This is a wonderful way to live and can be a loving experience, just a little different. However, I am 71 years old, so at 52 why not use Viagra? Hope you understand that I am still a loving person. Good luck.

  • Thank you Jim. I don't see the urologist again until Oct then I will seek viagra. We agreed to wait until I am finished with chemo in mid July. Good advice- Nick

  • Well, I got Cialis from my urologist and also my general practitioner offered it to me. There is no problem with Lupron and erection medicines. By October your libido may change, so I recommend a phone call soon. I get an injection every three months, and I would not wait until October. Did your oncologist explain that Lupron removes ALL of your androgens (male sex hormones). You then have estrogen as the predominate sex hormone. The cancer cells in the prostate have a spot on them called to AR (androgen receptor). These cancer cells can not replicate, because an androgen must be present for the DNA molecule to duplicate. Now, some single cancer cells my break off and go into the blood stream, but they can not form tumors because there is no androgens. So they find the inside of a long bone, attach, and sink into the bone. They leave a small pock mark on the surface of the bone, but are stuck there. The number of cells is different for each of us. So, Lupron is a drug used by women to have multiple child births (it is a leutinizing hormone meaning it stimulates the release of ovum.) In men it stops the production of androgens, but remember that you are fooling the base of your brain where sex hormones are blocked or released into the body. If your body is not fooled, the Lupron will not work. So when a prostate cancer cell multiplies it gives off an enzyme which causes an increase in the PSA (which is the amount of this enzyme in the blood). So from time to time your PSA may go up or down to around 1.00 or 2.00. This happens according to the type of cancer you have, but should go back down to near 0.00. When you have a lot of cells in your bones you may need a bone density test to see if your bones are "brittle", especially in the pelvis area. This may take many years to develop, and my oncologist gave me a shot of "Exgeva" every 6 months. This drug is for older people with osteoporosis, so if I fall I will not break a bone. My bone density test was O.K. so he stopped it this year.

    Use the amount of calcium and Vit D3 that your oncologist recommends. On this website many people want to increase these amounts, but my opinion is that too much calcium can make bones brittle and too much Vit D3 can increase calcium absorption, so just beware. I use 1000mg of Calcium and 500 units of Vit D3 daily. Watch multiple vitamins that may contain Vit D3. This does count the normal levels that you receive from food. Good luck and have a wonderful life.

  • Also, I wanted to tell you I meant that this does NOT count the normal levels of Calcium and Vit D3 found in our food. That was a mistype above. Did you know that anytime your sex hormones change either up or down, you have hot and cold flashes like women have at change of life. This lasted for me about 2 weeks after each shot. I do not have them now. Good luck.

  • Not sure there is an easy answer to your question. I think it depends on how much damage occured. For me, the nerve bundles which control erections were completely removed because of the cancer. So neither viagra nor cialis would fix that. My doctor was confident that injections would work, but I have not gone that far yet. I did read an article where they have had some success with stem cells (https://www.sciencedaily.com/releases/2017/03/170327083718.htm) to fix ED issues specific to rP. So I think there is hope for all of us. I think you should give the oral medication a try to see what happens. If not that, there are other things to try.

  • I will. Thank you cfrees

  • I had both nerve bundles saved with open RP but still have total ED. At age 73, I've given up even thinking about sex. Just trying to enjoy life and stay alive as long as possible.

    Bob

  • Thanks Bob. It's the right thing to do

  • "It's Kaput" so I just tied mine in a knot....

    j-o-h-n Tuesday 04/25/2017 4:38 PM EST

  • Great idea to deal with incontinence! Maybe I will try the "knot" approach! You are right j-o-h-n it is kaput (for now anyway after my RP!) so tie it in an knot for now.

    david

  • With Lupron or Zoladex viagra pumps etc won't work. If you don't have any libido, sexual activity just doesn't enter your mind. It's not the erectile dysfunction You have to have the testosterone to give you the ooomph to even be in the mood. My wife and I have had no sexual contact for nearly 8 and a half years. Been on Zoladex for nearly 9 years. Basically it's the same as being chemically castrated. You could put 10 women in a room with me and there is nothing there. I used to be up for anything but nothing now. Cruel cruel treatment.

  • I think alan1955 is right that with no testosterone there is no libido. However I disagree that sex is impossible. It is absolutely still possible for a man to satisfy his wife and bring her to orgasm, even if he's not able to get excited himself. He just needs to perform oral and perhaps manual sex.

    When I was on Lupron I did that and, to my great surprise, when my wife got excited I did too and I was (at age 57) able to get an erection and have intercourse.

    Now I'm almost 71, erections are no longer possible for me and orgasms are getting more and more rare. But i still enjoy regular sex with my wife and still get excited and get great enjoyment when she has an orgasm.

    Alan

  • Alan, I agree what you are saying but why does the urologist believe that viagra or a shot in our penis with usage of a pump reverse the ED?

    Nick

  • My impression is that Viagra or similar drugs will increase blood flow to the penis. That's all they do. They will not increase your libido. If you manage to get excited (which I think you can probably do by getting your wife excited), they can give you a harder and longer lasting erection than you would get without them. But there are no guarantees. They help, but only so much. If you can't get any stiffness without them, you probably won't get any with them.

    A penis pump will pull blood into the penis whether or not you are excited. You then have to put a band around the base of the penis, a tricky procedure to do without losing the erection. You now have an erection which you may or may not be interested in using. If you're interested, you probably have a maximum of a half hour before pain and damage sets in from the tight band that holds the blood in the penis. So you only want to do it when you're actually ready for the final act.

    I've never tried injections, so what follows is from other guys' reports. As I understand them, the drug will create an erection. In fact, if you inject too much, it will be a very painful erection. But again, libido is a different thing altogether.

    Personally, I've given up on all of the pills, pumps, and injections. My wife and I have great sex with just manual and oral techniques. I can't always have an ejaculation, but I always enjoy it.

    My recommendation, repeated over and over on this forum, is to concentrate on bringing your wife to an orgasm - even if you have no initial interest in the process. If you're good at it, I think it's very likely that you'll get excited yourself when she does and wind up having a great time, with or without a hard-on. If you're not good at it, then become good at it. Experiment, ask questions, read books written by women about sex, pay close attention to all of her responses to your actions. She'll love it and so will you.

    Good luck.

    Alan

  • Excellent Alan. Thank you-Nick

  • Only we that experience this can really relate.

  • Surely it depends on how you class ed. Not able to get or maintain an erection. That is totally different to having no libido.

You may also like...